MAUDE Adverse Event Report: COVIDIEN SURGICAL V-LOC 180; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC

COVIDIEN SURGICAL V-LOC 180; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Model Number VLOCA208L
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907); Human-Device Interface Problem (2949)
Health Effect - Clinical Codes Tissue Breakdown (2681); Unintended Radiation Exposure (4565)
Date of Event 10/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, during a total laparoscopic hysterectomy with bilateral salpingectomy-oophorectomy, while closing the vaginal cuff, the needle dislodged from the jaws, and a portion of the needle broke and was left in the patient¿s tissue.The device could not be unloaded with prongs out.The c-arm was brought to find the missing piece.The part of the tissue that contained the partial needle was removed, and the vaginal cuff was reclosed.The surgical time was extended by 40 minutes.
 
Additional Manufacturer Narrative
D10 concomitant products: (b)(6) endo stitch instrument - (lot#j5b2811ey).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: a3 (sex) g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation visual inspection of the returned product noted that one half of the needle was returned.The needle was returned broken at the swage.Tool marks were observed at the break site.Instrument blade marks were observed on the opposite side of the loading slot and on the cone.It was reported that during a total laparoscopic hysterectomy with bilateral salpingectomy-oophorectomy, while closing the vaginal cuff, the needle dislodged from the jaws, and a portion of the needle broke and was left in the patient¿s tissue.The device could not be unloaded with prongs out.The c-arm was brought to find the missing piece.The part of the tissue that contained the partial needle was removed.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur when pressure is applied on the toggle lever of the suturing device prior to closing the handles and prematurely attempting to toggle.Internal process improvements have been initiated to mitigate this issue.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the de vice history records found no potentially contributing factors.The instructions included with this device provide the following guidance: ensure that the toggle levers are fully retracted prior to opening the jaws of the device.The reloading button should never be pressed when the instrument is in the body cavity, as this will release the needle.Inspect the application site to ensure hemostasis.Place additional sutures or use electrocautery if necessary to complete hemostasis.Endoscopic procedures should be performed only by physicians having adequate training and familiarity with endoscopic techniques.A thorough understanding of the operating principles, risks versus benefits, and the hazards involved in utilizing an endoscopic approach is necessary to avoid possible injury to the user and/or patient.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
V-LOC 180
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23570244
Report Number1219930-2025-05346
Device Sequence Number18613330
Product Code GAM
UDI-Device Identifier10884521068285
UDI-Public(01)10884521068285(17)280430(10)N5E1902Y
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K111442
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVLOCA208L
Device Catalogue NumberVLOCA208L
Device Lot NumberN5E1902Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2025
Supplement Date Received by Manufacturer02/16/2026
Initial Report FDA Received Date11/17/2025
Supplement Report FDA Received Date02/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale